MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 35 CX DETACHABLE 16MM X 32CM; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 35 CX DETACHABLE 16MM X 32CM; VASCULAR EMBOLIZATION DEVICE
Model Number 45-751632
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for evaluation.The root cause cannot be determined.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that an embolization coil detached unexpectedly inside the catheter after only a small portion of the coil had exited the catheter.The coil was withdrawn from the patient together with the microcatheter.There was no reported patient injury or additional intervention.
 
Additional Manufacturer Narrative
The microcatheter used in the procedure was not returned for analysis.The device was received with the implant detached from the pusher.Inspection of the implant found the coil completely stretched from the proximal loop to the distal loop.The uv glue bonds on the device were found to have met specifications.The v-grip was returned with the device for evaluation and was found intact with no notable damage.The monofilament was removed from the pusher body coil and the tip was found to have a stretched tail shape.The implant was found separated from the pusher with no signs of activation using a detachment controller.The pusher's monofilament had a tail-like profile, indicating the separation of the implant was due to excessive tensile or retraction forces.The stretching of the implant coil is also indicative of said forces.The microcatheter used in the procedure was not evaluated as a part of this evaluation, it could not be determined if it had caused or contributed to the reported complaint.

Brand Name
AZUR 35 CX DETACHABLE 16MM X 32CM
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10201378
Report Number2032493-2020-00149
Device Sequence Number2234757
Product Code KRD
UDI-Device Identifier00812636021096
UDI-Public(01)00812636021096(11)170928(17)220831(10)17092854L
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2022
Device Model Number45-751632
Device Catalogue Number45-751632
Device Lot Number17092854L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1